Law and Technology

Cybersecurity and Data Privacy Law Conference

Successfully Navigating Cybersecurity and Data Privacy Challenges in a Post-Pandemic World

-

Live Online Conference

Online Registration Closed

MCLE Credit will be available

Details for connecting to the conference will be sent after you register.

Please contact Lisa Browning for questions.

Registrar: +1.972.244.3404
ILT: +1.972.244.3437
Fax: +1.972.244.3401
E-Mail: ilt@cailaw.org

Overview

Presented by the Institute for Law and Technology, this conference brings together cybersecurity professionals from the region and around the country to provide advice and guidance to in-house and private practice attorneys on cybersecurity and data privacy legal issues.

The theme of the 2021 conference is “Successfully Navigating Cybersecurity and Data Privacy Challenges in a Post-Pandemic World,”  and Professor Bruce Schneier will give the keynote: “Artificial Intelligence & Hacking.”

Please check back on our website before the conference for any updates.

Conference Co-Chairs

James O. Holley
Ernst & Young LLP
Dallas, Texas

Mark L. Krotoski
Morgan, Lewis & Bockius
Palo Alto, California

Shawn A. Morgan
Steptoe & Johnson PLLC
Bridgeport, West Virginia

Shawn E. Tuma
Spencer Fane LLP
Plano, Texas

Keynote Speaker

Prof. Bruce Schneier
Harvard Kennedy School
Cambridge, Massachusetts

Tuition

ILT Advisory Board members attend this conference free of charge and should register using the special link sent to them by email. Not a member yet?  Check it out, join today, and register for this conference tuition-free!!

  • $395 - Regular Registration Fee
  • $315 - ILT Supporting or Sustaining Member Employee
  • $315 - SBOT Computer & Technology Section Member
  • $315 - California Lawyers Association Member
  • $315 - Full-Time Government Employee
  • $315 - Full-Time Non-Profit Employee
  • $100 - Full-Time U.S. Law Student
  • $315 - Full-Time U.S. Law Professor

Schedule and Faculty

All Times Shown Are Central Time

Wednesday, September 22, 2021

10:00-10:15 am


Welcome and Introductory Comments

10:15 - 11:15 am


Current Risks & Attack Trends: What We Learned (And Are Learning) During The COVID-19 Pandemic About Cybersecurity & Data Privacy (60 minutes)

Moderator: Shawn A. Morgan, Steptoe & Johnson PLLC, Bridgeport, WV

Panelists:

  • Will Daugherty, Norton Rose Fulbright US LLP, Houston, TX
  • Jonathan Tock, SpearTip, St. Louis, MO

11:15 - 11:20 am


Transition Break

11:20 - 12:20 pm


Ghosts In The Machine: Ethical Issues In Artificial Intelligence (60 minutes legal ethics)

  • John G. Browning, Spencer Fane LLP and Former Justice, 5th Court of Appeals, Plano, TX

12:20 - 1:30 pm


Break & Lunch On Your Own

1:30 - 2:00 pm


Keynote: Artificial Intelligence & Hacking (30 minutes)

  • Professor Bruce Schneier, Harvard Kennedy School, Cambridge, MA

The Coming AI Hackers:

Hacking is inherently a creative process. It's finding a vulnerability in a system: something the system allows but is unintended and unanticipated by the system's creators--something that follows the rules of the system but subverts its intent.

Normally, we think of hacking as something done to computer systems, but we can extend this conceptualization to any system of rules. The tax code can be hacked; vulnerabilities are called loopholes and exploits are called tax avoidance strategies. Financial markets can be hacked. So can any system of laws, or democracy itself. This is a human endeavor, but we can imagine a world where AIs can be hackers.

AIs are already finding new vulnerabilities in computer code and loopholes in contracts. We need to consider a world where hacks or our social, economic, and political systems are discovered computer speeds, and then exploited at computer scale. Right now, our systems of "patching" these systems operate at human speeds, which won't nearly be enough.

2:00 - 2:05 pm


Transition Break

2:05 - 3:00 pm


An Overview of U.S. State Privacy Laws (55 minutes)

Moderator: Brett Cook, Wells Fargo, Irving, TX

Panelists:

  • Marvin Nevels, Wells Fargo, Irving, TX
  • Mary Stone Ross, MSR Strategies, Cupertino, CA
  • Jeewon K. Serrato, Baker & Hostetler LLP, San Francisco, CA

3:00 – 3:15 pm


Break

3:15 – 4:15 pm


Ransomware Response (60 minutes)

Moderator: David Navetta, Cooley LLP, Broomfield, CO

Panelists:

  • Brett E. Leatherman, Federal Bureau of Investigation | Dallas Division
  • Nathan Little, Tetra Defense, Madison, WI

4:15 pm


Wrap Up, Recess & Transition To Virtual Networking Session

Thursday, September 23, 2021

9:05 – 9:50 am


Cyber Risk Quantification, Part III (45 minutes)

  • James O. Holley, Ernst & Young LLP, Dallas, TX

9:50 – 10:00 am


Break & Transition

10:00 – 11:00 am


Federal and State Regulatory Update (60 minutes)

Moderator: Mark L. Krotoski, Morgan, Lewis & Bockius LLP, Palo Alto, CA

Panelists:

  • Erica Broussard, U.S. Department of Health & Human Services, Office for Civil Rights, Dallas, TX
  • D. Esther Chavez, Office of the Texas Attorney General, Consumer Protection Division, Austin, TX
  • Scott F. Mascianica, U.S. Securities and Exchange Commission, Fort Worth Regional Office, Fort Worth, TX

11:00 – 11:05 am


Transition Break

11:05 – 11:50 am


Catching Up With The NIST Privacy Framework Version 1.0: What’s New And What’s Next (45 minutes)

  • Dylan Gilbert, National Institute of Standards and Technology, Gaithersburg, MD

Join NIST to learn about the latest developments in the Privacy Framework Version 1.0, including implementation resources, the Privacy Workforce Public Working Group, and future initiatives

11:50 - 1:00 pm


Break & Lunch On Your Own

1:00 - 2:00 pm


Cyber Insurance Is A Must-Have, But What Must Companies Do To Get Coverage And How Is The Process Helping Improve Their Cybersecurity? An Insurtech, Underwriter, And Lawyer Explain (60 minutes)

Moderator: Shawn Tuma, Spencer Fane LLP, Plano, TX

Panelists:

  • Steven H. Anderson, Measured Analytics and Insurance, Plano, TX
  • Sean Scranton, RLI Corporation, Peoria, IL

2:00 - 2:05 pm


Transition Break

2:05 - 3:05 pm


Case Law Updates (60 minutes)

  • Brandon Len King, Holland & Knight LLP, Austin, TX
  • Maddie Mariana Tansey, Holland & Knight LLP, Houston, TX

3:05- 3:25 pm


Break

3:25 - 4:25 pm


How Do You Put A System Of Controls In Place When Your Target Keeps Moving?

Moderator: Michelle A. Reed, Akin Gump Strauss Hauer & Feld LLP, Dallas, TX

Panelists:

  • Wendy Bozzolasco, SunPower Corporation, Austin, TX
  • Shereen El Domeiri, Domeiri, PLLC, Dallas, TX
  • Nicola Hobeiche, TaxAct, Inc., a Subsidiary of Blucora, Dallas, TX

4:25 - 4:30 pm


Transition Break

4:30 - 5:30 pm


The Legal Implications Of A Different Kind Of Return To Work (60 minutes including 30 minutes legal ethics—participants must be present for entire session to receive ethics credit)

  • Henson Adams, Haynes and Boone, LLP, San Antonio, TX
  • Tim Newman, Haynes and Boone, LLP, Dallas, TX

5:30 pm


Wrap Up & Adjourn

Sponsorship Opportunities

Conference Headline Sponsorship (Exclusive) - $4,000

  • Recognition as a sponsor on the Conference website, e-marketing communications, and the Conference e-materials
  • Recognition in two social media posts prior to the Conference
  • Company/Firm logo prominently featured on the virtual Conference platform’s landing page
  • Recognition from virtual podium each day during the Conference
  • 8 complimentary registrants at the Conference
  • Option to have one special offer pop-up during the virtual conference, including one link (e.g. to sponsor’s website or firm publication). Offer is subject to approval by ILT. Timing of the pop-up will be selected by ILT.
  • Name/logo on the conference website with link to Company/Firm page

Conference Sponsorship (Limited to 5) (Only 1 still available!) - $1,500

  • Recognition as a sponsor on the Conference website, e-marketing communications, and the Conference e-materials
  • Recognition in one social media post prior to the Conference
  • Recognition from virtual podium during the Conference
  • 4 complimentary registrants at the Conference
  • Name/logo on the conference website with link to Company/Firm page
For more information about sponsorship opportunities, please contact Wendy Castellana at 972.244.3439.

Testimonials

  • “The faculty and presentations were top notch. I work in this area daily and was still taking lots of notes.”
  • “The presenters were very approachable and knowledgeable.”
  • “Lots of relevant material”
  • “A lot of helpful information. Practical Application and very informative speakers.”
2020 Conference Attendees

CLE Credit

Texas Course Number 174133272. This course has been approved for Minimum Continuing Legal Education credit by the State Bar of Texas Committee on MCLE in the amount of 10 credit hours, of which 1.5 credit hours will apply to ethics/professional responsibility credit.

Although attendees may be able to request MCLE credit directly in additional jurisdictions, the rules vary in each jurisdiction. Certain programs, subjects, and formats may not receive credit in certain jurisdictions and there may be specific rules regarding who may earn credit or the maximum number of credit hours that may be earned with specific formats. Please contact your jurisdiction’s MCLE regulatory entity for specific questions about its MCLE rules.

For this conference, ILT will directly apply (if requested) for course accreditation in the following states: California, New Mexico, Ohio, Oklahoma, Pennsylvania, Texas and West Virginia. Some of these states may not approve a program for credit hours before the program occurs. Attorneys may be eligible to receive CLE credit through reciprocity or attorney self-submission in other states. Attorneys filing by self-submission in certain states may be required to pay an additional fee. ILT conferences are typically accredited by all mandatory CLE states.

Other Information

Photo/Audio/Video Release

Registration for or attendance at this event acknowledges consent to be recorded or photographed. We reserve the right to use any photograph/video taken at our events, without the expressed written permission of those included within the photograph/video. We may use the photograph/video in publications or other media material produced, used or contracted including but not limited to: brochures, invitations, books, newspapers, magazines, television, websites, annual reports, newsletters, etc. To ensure the privacy of individuals, images will not be identified using full names or personal identifying information without written approval from the photographed subject.

Press Policy

This conference is held under the Chatham House Rule. Participants, including journalists, are free to use any information received, but comments may not be attributed to any speaker or participant identified by name or affiliation.

Nondiscriminatory Policy

The Center for American and International Law does not discriminate on the basis of race, color, sex, religion, national origin, age, disability, veteran status, sexual orientation, gender identity, or any other protected status in educational activities, scholarship programs or admissions.

Privacy Policy

We do not sell or rent information to any outside parties. By providing your information, you will receive postal and electronic communications from the Institute for Law and Technology (ILT) of The Center for American and International Law (CAIL) in accordance with CAIL's Privacy Policy. If we co-sponsor a program with another organization, information may be shared between the parties. All such co-sponsors will be identified on the event details and registration page. At any point, you can opt-out or unsubscribe by selecting either link at the bottom of each email or call us at 972.244.3400.

Sponsor an Event

Conference Sponsors